• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To register, simply click the Register button at the top right.

Hypersensitive

Hi guys,

I've been trying to detox for ages but I always end up herxing too hard for like a week after even a single dose of methylated B vitamins or antioxidants, causing brain fog/fatigue as well as uncomfortable physical symptoms. I've spent all my money seeing practitioners but their recommendations are always too much for me to take. Anyone have any ideas on how I can overcome this?
HPU has been suspected but lab test shows my pyrrole levels are normal. However, I am low on zinc and copper.
In addition to methylation mutations, I also have mutations at every step along the glutathione pathway so I am quite deficient (I think this explains why I'm so toxic). A tiny bit of glutathione detoxes me unbelievably hard. I feel quite stuck and would appreciate any input, especially from people who have overcome extreme sensitivity to detox supplements.
I have attached my methylation profile.

Thanks a lot!
-CF
 

Attachments

  • IMG_0485.JPG
    IMG_0485.JPG
    695.6 KB · Views: 12

Eastman

Senior Member
Messages
526
@ConsciousFractals

A little bit more detail would probably be helpful. E.g. specific supplements you took, the dosages, exact symptoms associated with each supplement, when and how long you experienced the symptoms etc.
 
Sure, @Eastman

Each of these side effects I describe last for about a week after a single dose. If I take a small fraction of a dose for a couple days I end up dealing with the same problems. I feel it would take me years to detox if I take only a small fraction of a dose every week or so, and my detox symptoms would still interfere with my ability to function especially cognitively. Something has to give.

Due to norepinephrine spike/toxin dump, taking 200mg SAME can make me agitated for days, with anxious thought loops and constant dread/panicky feeling in body as well as sleep problems.

Methylated B-vitamins (methylfolate, methyl B-12) give me brain fog, difficulty concentrating, stiff joints, weird buzzy feeling in my whole body, insomnia, hypomania in evening/fatigue in morning, hypoxic feeling. As little as 1mg causes this.

Antioxidants (glutathione, CoQ10, NAC) makes my body feel tense and uncomfortable, hypoxic, causes fatigue, weird sensations, anxiety/mental anguish, bad brain fog, grainy vision, sensitive to light. Even VERY small doses after a few days cause this.

Chelators cause all of the above plus IBS.

There was a time where cilantro and the Standard Process supplements MinTran (kelp iodine) and Hepatrophin (liver RNA) opened me right up for detox and I was able to avoid most symptoms, but now when I take these things I detox way too hard. I don't know what changed.

Any ideas would be greatly appreciated.
 

Eastman

Senior Member
Messages
526
@ConsciousFractals

As you probably know, SAMe is a cofactor in the production of adrenaline, so that may explain the panicky feeling you had with it.

As for your symptoms from methylation, have you seen these articles by Ben Lynch?



There was a recent thread by another user who also had problems with glutathione and NAC:


If you think the problem is with detox, have you tried balancing your liver phase 1 and phase 2 detox?